Alert archive / Pennsylvania / Frost Advisories in 2011

Frost Advisory 8, NWS State College, PA

October 22, 201130 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Oct 22, 2011, 5:22 AM EDT for 30 counties in Pennsylvania. It took effect at Oct 23, 2011, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2011, 5:22 AM EDT (09:22 UTC)
In effect from
Oct 23, 2011, 3:00 AM EDT
Expired
Oct 23, 2011, 9:00 AM EDT
In force
6 hr
Issued by
NWS State College, PA
All 30 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 33 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WWUS71 KCTP 220922
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 AM EDT SAT OCT 22 2011

.CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE LOW AND MID 30S TONIGHT...RESULTING IN AREAS OF
FROST. 

PAZ004>006-010-011-017-024-033-037-042-221730-
/O.NEW.KCTP.FR.Y.0008.111023T0700Z-111023T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
TIOGA-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...LAPORTE
522 AM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY SUNDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
3 follow-up statements
974 
WWUS71 KCTP 221729
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
129 PM EDT SAT OCT 22 2011

.CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE LOW AND MID 30S TONIGHT...RESULTING IN AREAS OF
FROST.

PAZ004>006-010-011-017-024-033-037-042-231015-
/O.CON.KCTP.FR.Y.0008.111023T0700Z-111023T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
TIOGA-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...LAPORTE
129 PM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
231 
WWUS71 KCTP 230231
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1031 PM EDT SAT OCT 22 2011


PAZ012-018-019-025>028-034>036-041-045-046-049>053-056-058-
063>065-231045-
/O.EXA.KCTP.FR.Y.0008.111023T0700Z-111023T1300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE...
ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...
BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...TROUT RUN...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...
POTTSVILLE...CARLISLE...GETTYSBURG...YORK
1031 PM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURES...LOWS IN THE MID 30S. URBAN LOCATIONS MAY STAY
  CLOSE TO 40 DEGREES.

* TIMING...EARLY SUNDAY MORNING.

* IMPACTS...FROST WILL DAMAGE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004>006-010-011-017-024-033-037-042-231045-
/O.CON.KCTP.FR.Y.0008.111023T0700Z-111023T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
TIOGA-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...LAPORTE
1031 PM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...IN THE LOWER TO MID 30S. PATCHES OF SUB FREEZING
  TEMPERATURES ARE EXPECTED...BUT SHOULD NOT BE WIDESPREAD.

* TIMING...EARLY SUNDAY MORNING.

* IMPACTS...FROST WILL DAMAGE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO
973 
WWUS71 KCTP 230831
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
431 AM EDT SUN OCT 23 2011

.CLEAR SKIES AND CALM WIND WILL ALLOW TEMPERATURES TO FALL INTO
THE LOW AND MID 30S EARLY THIS MORNING...RESULTING IN AREAS OF
FROST. 

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056-058-063>065-231300-
/O.CON.KCTP.FR.Y.0008.000000T0000Z-111023T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...POTTSVILLE...CARLISLE...GETTYSBURG...YORK
431 AM EDT SUN OCT 23 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 5:18 AM EDT, 4 minutes earlier.

Area forecast discussion, Oct 22, 5:18 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 AM EDT SAT OCT 22 2011

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL BE OVER PENNSYLVANIA THIS WEEKEND.
A FAST MOVING ALBERTA CLIPPER WILL TRACK NORTH OF PA ON MONDAY. A
DEEPENING TROUGH COULD POTENTIALLY DEVELOP AN EAST COAST STORM
TOWARD THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW LVL MOISTURE TRAPPED BENEATH SUBSIDENCE INVERSION CREATING
EXTENSIVE AREA OF STRATOCU ACROSS WESTERN AND CENTRAL PA...WHILE
DOWNSLOPING SUBSIDENCE PRODUCING MCLEAR SKIES ACROSS SE PA. ANY
CLEARING SKIES THIS MORNING WILL BE REPLACED BY MAINLY CLOUDY SKIES
ACROSS THE ENTIRE AREA BY AFTN...AS COLDER TEMPS ALOFT LEAD TO
SELF DESTRUCT CU/STRATOCU.

LATEST RADAR LOOP SHOWING LAST OF LAKE ENHANCED -SHRA EXITING
NORTHEAST PA ATTM. WESTERLY FLOW OFF OF LK ERIE SHOULD CONFINE
ANY LINGERING LAKE EFFECT SPRINKLES TO THE NW MTNS EARLY THIS AM.

MODERATING AIR MASS WILL RESULT IN A WARMER AFTN THAN RECENT DAYS...WITH
ENSEMBLE MEAN 850 TEMPS SUPPORTING HIGHS IN THE 50S. WE WILL ALSO
LOSE THE GUSTY WIND OF RECENT DAYS. BUKKIT SOUNDINGS INDICATE WIND
GUST NO GREATER THAN ABOUT 10KTS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
CLR/CALM CONDS UNDER HIGH PRES RIDGE WILL LIKELY PROMOTE AREAS OF
FROST/FOG TONIGHT INTO SUN MORNING...ESP IN THE DEEP VALLEYS OF
THE ALLEGHENIES. AFTER A CHILLY START...MSUNNY SKIES SHOULD ALLOW
TEMPS TO REBOUND TO NR NORMAL READINGS BY SUNDAY AFTN...RANGING
FROM THE M50S OVR THE HIGH TERRAIN OF THE ALLEGHENIES...TO L60S
OVER THE LOWER SUSQ VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
ALL MODEL DATA CONTINUES TO TRACK FAST-MOVING SHORTWAVE AND
ASSOCIATED CLIPPER SFC LOW JUST NORTH OF PA ON MONDAY. A PERIOD OF
-SHRA WILL LIKELY ACCOMPANY THE TRAILING COLD FRONT...WITH
ENSEMBLE MEAN QPF RANGING FROM ARND 0.2 INCHES NORTH TO NEAR ZERO
SOUTH. THIS SYS WILL QUICKLY EXIT OFF THE CST BY TUE MORNING AS
RIDGE OF HIGH PRES RETURNS TO THE LOCAL AREA FOR TUE. A TRANSITION
TO WSWLY FLOW ALOFT ALONG WITH A SLIGHT/MODERATE REBOUND IN
HEIGHTS SHOULD LEAD TO TEMPS A BIT ABV NORMAL MON-WED.

MDL DATA CONVERGING ON A SIMILAR PATTERN FOR LATE NEXT WEEK...ALL
INDICATING A DEEPENING TROUGH OVR THE MISS VALLEY AND ASSOCIATED
E COAST CYCLOGENESIS. DEEP SOUTHERLY FLOW AHEAD OF THIS SYS COULD
POTENTIALLY TAP TROPICAL MOISTURE FROM GULF OF MEXICO...RESULTING
IN A HVY RAINFALL THREAT OVR PORTIONS OF THE MID ATLANTIC LATE
NEXT WEEK. PLENTY UNCERTAINTY REMAINS WITH REGARD TO TRACK OF SFC
LOW AND ASSOCIATED HEAVY PRECIP THREAT...BUT HAVE RAMPED UP POPS
DURING THU/FRI. ALSO HAVE TO CONSIDER THE POTENTIAL OF ANY EARLY
SEASON WET SNOWFALL OVR THE HIGH TERRAIN OF CENTRAL PA...WHICH IS
SUPPORTED BY THERMAL PROFILES OF BOTH GEFS AND OPERATIONAL ECMWF.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
RESIDUAL EFFECTS OF TROUGH IMPACTING WESTERN AND CENTRAL TAF SITES
EARLY THIS MORNING. TROUGH LIFTING TO THE NE...BUT STRATOCU WILL
LOWER FURTHER TO IFR IN HIGHER ELEVATION SITES /BFD-JST/...ALSO
MVFR SPILLING OVER INTO CENTRAL MTNS /AOO-UNV/. THESE IFR/MVFR
CONDITIONS WILL CONTINUE THROUGH 13-15Z BEFORE CIGS LIFT TO VFR.
IN THE SE...VFR WILL CONTINUE IN DOWNSLOPE FLOW.

FROM MID MORNING ON...HIGH PRESSURE WILL DOMINATE AND CIGS WILL
RAISE SLOWLY SO EXPECT VFR FOR ALL TAF SITES.

OUTLOOK...
SUN...NO SIG WX EXPECTED.
MON...CHC -SHRA...MAINLY IN THE AFTN. AREAS MVFR CIGS/VSBYS POSS.
TUE...NO SIG WX EXPECTED.
WED...CHC -SHRA. AREAS MVFR CIGS/VSBYS POSS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM EDT SUNDAY FOR PAZ004>006-010-
011-017-024-033-037-042.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/GARTNER
AVIATION...RXR
Hazardous weather outlook, Oct 21, 2:02 PM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
202 PM EDT FRI OCT 21 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-221815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
202 PM EDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.